Discussion in 'Fibromyalgia Main Forum' started by agomez53, Feb 11, 2010.

  1. agomez53

    agomez53 New Member

    I would like to hear from anyone that has taken Lyrica and if they have suffered any side effect. I'm suppose to start taking this med but I afraid to. I had so many side effect from the last medication.
  2. shari1677

    shari1677 New Member

    I've been on Lyrica now for a couple of years. The most immediate side effects I noticed were MASSIVE WEIGHT GAIN and lower leg swelling. It has helped take the most immediate edge off the pain, but I still need other meds to help with that.

    By the way, you can get Lyrica for free based on your financial circumstances. I get it free! Check out the website:
  3. Meg1710

    Meg1710 New Member

    I've been on Lyrica now for about seven months. First time I took it about three hours before bedtime and my first 'effect' was I slept all night!! Yippee! The next day I was 'under the weather' and fairly drowsy most of the morning, which improved as the day wore on.

    After a couple of weeks whilst the excellent sleeping remained the daytime drowsiness wore off. So all good!

    When time came for a dose increase, I was fearful of recurring drowsiness, but my doctor reassured me that having more, doesn't necessarily mean that the side effects increase. He was correct.

    A couple of other things - I do tend to take my dose all at night (not divided dose) and this works for me. Also I have had NO weight gain at all since starting it, in fact on the contrary I steadily lost weight over 2009 but now am maintaining my weight - however I do have Gastroparesis as ??? part of ME/Fibro. That's a shocker!

    Lyrica has probably helped the neuropathic pain about 20% - not much more!

    No other negative side effects at all.
  4. sharon5650

    sharon5650 New Member

    I was just taken off Neuron tin and had it replaced by Lyrica. I am so afraid of weight gain...although my sister has been on it for about a year and lost so much weight. Maybe it just depends on how it works on different people. I think I might stop it, I am just so afraid of gaining weight, presently I trying to lose it, not gain it.
  5. HeavenlyRN

    HeavenlyRN New Member

    agomez - I have also been on Lyrica for a couple of years. It was recently suggested that I increase my dose. I didn't have any side effects from the increase, but I also don't think it has had any effect (good or bad) on my level of pain.

    If I remember correctly - and I have my doubts about that these days!!!! - I did not experience any significant weight gain when I initially started.

    I am in the process right now of the doctors "playing around" with my meds. Over the past several months I have had significant back and leg pain, accompanied by an incredible fibro flare, resulting in my doc putting me out of work on short term disability where I remain right now.

    As we all do, I just want to feel better. I want to have just ONE day where I feel like I don't have to go to bed 1 hour after I get up. Sometimes I think, with this disease, that finding the right combination of meds is a game of sorts. Unfortunately, we are the guinea pigs!

    Good luck with your decision to take - or not - the Lyrica.